Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 98, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 6, 1994, 2:29 PM EDT for Osceola County, Florida. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Aug 6, 1994, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 6, 1994, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 061830 RRA SVRMLB FLC097-061915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 229 PM EDT SAT AUG 6 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...NORTHERN OSCEOLA COUNTY AT 225 PM NUMEROUS REPORTS FROM THE PUBLIC INDICATE HAILSTONES OF 1.5 INCHES IN DIAMETER WERE FALLING OVER THE KISSIMMEE/ASINT CLOUD AREA. THE STORM WAS MOVING EAST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:10 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 6, 1:10 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 101 PM EDT SAT AUG 6 1994 ITS GONNA BE GETTING BUSY SO SENDING THIS OUT A LITTLE EARLY TODAY...88D SHOWING LINE OF INCREASING STORMS RUNNIING N/S OVER THE CENTRAL PART OF STATE. LOOKING AT MODELS TROUGH APPEARS TO BE LIFTING OUT BY 48 HOURS BUT BROAD AREA OF TROUGHINESS REMAINS TO THE WEST OF FA. THIS WILL KEEP AREA UNDER WEAK SW FLOW KEEPING POPS ACROSS FA ABOVE SEASONALBE LVLS. LOOKING AT THERMO AND WINDFIELD PATTERNS LOOKS LIKE A GOOD CHANCE OF STRONG STORMS AGAIN TOMMORW AS TEMPS ALOFT ARE PROGGED TO BE COOLER THAN TODAY. @1...VOLUSIA BREVARD @2...LAKE ORANGE SEMINOLE OSCEOLA @3...ST LUCIE MARTIN OKEECHOBEE INDIAN RIVER MCO 73/92/73/92 3535 DAB 71/90/72/90 3636 MLB 73/90/73/90 3636 .MLB...NONE. SJH
In the hours before
Special weather statement, Aug 6, 12:58 PM EDT, 1 hour 31 minutes before
FLZ041-044>047-053-054-058-059-064-501-061800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1258 PM EDT SAT AUG 6 1994 ...LINE OF STRONG THUNDERSTORMS MOVING INTO EAST CENTRAL FLORIDA... AT 1250 PM THIS AFTERNOON WEATHER RADAR WAS INDICATING A NORTH-SOUTH LINE OF THUNDERSTORMS EXTENDING FROM OCALA TO LADY LAKE TO GROVELAND TO LAKELAND. THE THUNDERSTORMS ARE MOVING EAST AT 15 MPH AND WILL BE AFFECTING MOST INLAND SECTIONS OF EAST CENTRAL FLORIDA DURING THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS HAVE INCREASED IN INTENSITY DURING THE LAST HOUR. AS THEY CROSS THE AREA THE STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS IN ADDITION TO BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD KEEP ABREAST OF THE WEATHER AND MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA STATIONS FOR LATER STATEMENTS. IN ADDITION OTHER SHOWERS AND THUNDERSTORMS WERE FROM LAKE GEORGE SOUTHEASTWARD TO OVIEDO TO COCOA AND FROM LAKE KISSIMMEE TO KENANSVILLE. ISOLATED SHOWERS AND THUNDERSTORMS WERE JUST OF THE COAST FROM MELBOURNE TO STUART.
Special weather statement, Aug 6, 1:01 PM EDT, 1 hour 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-061800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1258 PM EDT SAT AUG 6 1994 ...LINE OF STRONG THUNDERSTORMS MOVING INTO EAST CENTRAL FLORIDA... AT 1250 PM THIS AFTERNOON WEATHER RADAR WAS INDICATING A NORTH-SOUTH LINE OF THUNDERSTORMS EXTENDING FROM OCALA TO LADY LAKE TO GROVELAND TO LAKELAND. THE THUNDERSTORMS ARE MOVING EAST AT 15 MPH AND WILL BE AFFECTING MOST INLAND SECTIONS OF EAST CENTRAL FLORIDA DURING THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS HAVE INCREASED IN INTENSITY DURING THE LAST HOUR. AS THEY CROSS THE AREA THE STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS IN ADDITION TO BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD KEEP ABREAST OF THE WEATHER AND MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA STATIONS FOR LATER STATEMENTS. IN ADDITION OTHER SHOWERS AND THUNDERSTORMS WERE FROM LAKE GEORGE SOUTHEASTWARD TO OVIEDO TO COCOA AND FROM LAKE KISSIMMEE TO KENANSVILLE. ISOLATED SHOWERS AND THUNDERSTORMS WERE JUST OF THE COAST FROM MELBOURNE TO STUART.
Special weather statement, Aug 6, 1:37 PM EDT, 52 minutes before
FLZ041-044>047-053-054-058-059-064-501-061840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 137 PM EDT SAT AUG 6 1994 ...THUNDERSTORMS CONTINUING TO INCREASE IN INTENSITY ACROSS PARTS OF EAST CENTRAL FLORIDA... AT 135 PM WEATHER RADAR IS INDICATING A LINE OF STREGNTHENING THUNDERSTORMS EXTENDING FROM EMERALD TO CLERMONT TO DISNEY AND THEN SOUTHEASTWARD ALONG THE KISSIMMEE RIVER. THE THUNDERSTORMS ARE MOVING EAST AT 15 MPH AND WILL AFFECT AREAS FROM LAKE GEORGE TO THE ENTIRE METRO ORLANDO AREA TO KISSIMMEE TO LAKE KISSIMMEE DURING THE NEXT HOUR. THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. ELSEWHERE ACROSS THE REGION SHOWERS AND THUNDERSTORMS WERE NOTED ACROSS MOST OF BREVARD COUNTY FROM CAPE CANAVERAL TO GRANT AND EXTENDED INLAND TO THE SAINT JOHNS RIVER. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Aug 6, 1:42 PM EDT, 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-061840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 137 PM EDT SAT AUG 6 1994 ...THUNDERSTORMS CONTINUING TO INCREASE IN INTENSITY ACROSS PARTS OF EAST CENTRAL FLORIDA... AT 135 PM WEATHER RADAR IS INDICATING A LINE OF STREGNTHENING THUNDERSTORMS EXTENDING FROM EMERALD TO CLERMONT TO DISNEY AND THEN SOUTHEASTWARD ALONG THE KISSIMMEE RIVER. THE THUNDERSTORMS ARE MOVING EAST AT 15 MPH AND WILL AFFECT AREAS FROM LAKE GEORGE TO THE ENTIRE METRO ORLANDO AREA TO KISSIMMEE TO LAKE KISSIMMEE DURING THE NEXT HOUR. THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. ELSEWHERE ACROSS THE REGION SHOWERS AND THUNDERSTORMS WERE NOTED ACROSS MOST OF BREVARD COUNTY FROM CAPE CANAVERAL TO GRANT AND EXTENDED INLAND TO THE SAINT JOHNS RIVER. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Aug 6, 2:17 PM EDT, 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-061920- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 217 PM EDT SAT AUG 6 1994 ...STRONG THUNDERSTORMS ACROSS MANY AREAS OF EAST CENTRAL FLORIDA... AT 215 PM RADAR WAS INDICATING NUMEROUS STRONG THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA. THE STRONGEST STORMS WERE LOCATED IN THE OCALA NATIONAL FOREST ALONG THE MARION/LAKE COUNTY LINE...JUST WEST OF LAKE APOPKA...OVER DISNEY...KISSIMMEE AND LAKE KISSIMMEE. OTHER STRONG STORMS WERE OVER BREVARD COUNTY FROM TITUSVILLE SOUTHWARD TO PALM BAY. THE ACTIVITY ALONG THE COAST SHOWED LITTLE MOVEMENT WHILE THE ACTIVITY OVER THE INLAND SECTIONS WAS MOVING EAST TOWARDS THE COAST AT 15 MPH. THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DEADLY LIGHTNING...TORRENTIAL RAIN AND POSSIBLY HAIL. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME SEVERE. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A STRONG BUILDING. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR WATER ON ROADS AND HIGHWAYS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. MARINERS ALONG THE INTRACOASTAL WATERWAYS IN BREVARD COUNTY SHOULD SEEK SAFE HARBOR NOW.
Special weather statement, Aug 6, 2:19 PM EDT, 10 minutes before
FLZ041-044>047-053-054-058-059-064-501-061920- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 217 PM EDT SAT AUG 6 1994 ...STRONG THUNDERSTORMS ACROSS MANY AREAS OF EAST CENTRAL FLORIDA... AT 215 PM RADAR WAS INDICATING NUMEROUS STRONG THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA. THE STRONGEST STORMS WERE LOCATED IN THE OCALA NATIONAL FOREST ALONG THE MARION/LAKE COUNTY LINE...JUST WEST OF LAKE APOPKA...OVER DISNEY...KISSIMMEE AND LAKE KISSIMMEE. OTHER STRONG STORMS WERE OVER BREVARD COUNTY FROM TITUSVILLE SOUTHWARD TO PALM BAY. THE ACTIVITY ALONG THE COAST SHOWED LITTLE MOVEMENT WHILE THE ACTIVITY OVER THE INLAND SECTIONS WAS MOVING EAST TOWARDS THE COAST AT 15 MPH. THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DEADLY LIGHTNING...TORRENTIAL RAIN AND POSSIBLY HAIL. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME SEVERE. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A STRONG BUILDING. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR WATER ON ROADS AND HIGHWAYS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. MARbINERS ALONG THE INTRACOASTAL WATERWAYS IN BREVARD COUNTY SHOULD SEEK SAFE HARBOR NOW.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.